Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

80 yr old, taking medication for diabetes. Mostly hypoglycemic, can I reduce the dosage of Cetapin 1/2?

hello Doctor, I am from India, Can I ask u a question My mother is 80 yrs old and a diabetic for past 5 yrs. At present she is on the following drugs Amaryl 1mg Ongypa 5mg 1tablet per day Cetapin XR 1 - 0 1 after food 500 mg Tayo 1 0 1 after food Clopilet 75 mg on alternate days Nebicard SM - 1/2 Fibrator - 10 mg once a day.. Her sugar is very low at abot 80 mg in the morning , Most of the day she is hypoglycemic... Can I make the Cetapin 1/2 Pls let me know asap My email id is YYYY@YYYY Thank Uhe
Asked On : Tue, 1 Jan 2013
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
Your mother is suffering from Diabetes Type II, Hypertension,Dyslipidemia .
If she is keeping low blood sugar level then you should report to treating doctor and yes as she is taking three anti diabetic drugs dose or one of the may be removed but you can do so only after consulting your treating doctor/Endocrinologist.
One more thing we need to check for her kidney function because if kidney function is deranged blood sugar may go low in case of diabetes.
You should check he FBS,PPBS,HbA1c and Blood Urea and Serum creatinine and urine for albumin.
Please continue to take medicines as advised please do not change dose yourself.
Take care
Good Luck.
Answered: Tue, 1 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor